MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-402-16-09
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2016 the patient's mother had difficulty making the distractor turn on the right side.The patient came into the clinic on (b)(6) 2016 where dr.(b)(6) also had difficulty turning the device on the right side.As he was asserting force to the activation arm via the patient wrench, he heard a snap.Ct concluded that the buttress tube had snapped superior to the screw connection between distractor body and buttress tube.Patient underwent surgery the same day to replace the distractor body and broken buttress tube.During the procedure the doctor retracted the distractor on the right side, and again the buttress tube broke in the same place.Buttress tube was swapped out for another.The resident and fellow thought that while retracting the distractors, the sides became in even, putting too much load on the right side making it snap.
 
Additional Manufacturer Narrative
Correction was made to lot number.Incorrect lot number was provided by the field however after product analysis it was confirmed by visual inspection the correct lot number.An investigation was performed using visual and stereo microscopic inspection on the broken distractors that were returned.Process evaluation was also performed based off the lot numbers.Tensile cracks were observed under the stereo microscope.Further observation determined there were no indications of material or manufacture defects.The product history device records were reviewed based on the product lot numbers and no abnormalities were found.The results of the investigation conclude that the root cause for the breakages were due to mechanical overload on the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6230629
Report Number9610905-2016-00059
Device Sequence Number393632
Product Code MQN
UDI-Device Identifier00888118080776
UDI-Public(01)00888118080776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-402-16-09
Device Lot Number33136837, 33155374
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;